MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLATELET, PLASMA, RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLATELET, PLASMA, RBC SET
Model Number 80406
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that air was observed in donor draw/return line after ac was primed during an apheresis platelet procedure.There was no donor information as the procedure was discontinued prior to connecting donor.
 
Additional Manufacturer Narrative
Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.A disposable complaint history search was performed for this lot and found no reports for similar issues on this lot worldwide.The disposable set was returned to terumo bct for evaluation.The disposable set was visually evaluated for any misassembly, or defect that could have contributed to the reported incident.Visual evaluation revealed that the ac filter was bonded upside down to the cassette.No other defects were noted during evaluation.Additionally, the 3-1 manifold was checked for leak, none were found.Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.A disposable complaint history search was performed for this lot and found no reports for similar issues on this lot worldwide.The disposable set was returned to terumo bct for evaluation.The disposable set was visually evaluated for any misassembly, or defect that could have contributed to the reported incident.Visual evaluation revealed that the ac filter was bonded upside down to the cassette.No other defects were noted during evaluation.Additionally, the 3-1 manifold was checked for leak, none were found.Terumo bct manufacturing staff were made aware of the reported defect.Root cause: a root cause assessment was performed for this complaint.The root cause was determined to be a manufacturing error where the ac filter was bonded upside down on the ac line.
 
Event or Problem Description

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL PLATELET, PLASMA, RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key17299703
Report Number1722028-2023-00231
Device Sequence Number3827261
Product Code GKT
UDI-Device Identifier05020583804067
UDI-Public05020583804067
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2024
Device Model Number80406
Device Catalogue Number4824062
Device Lot Number2212206142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown